Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Morristown, TN

August 7, 2021Morgan County, Tennessee

NWS Morristown, TN issued this special weather statement at Aug 7, 2021, 1:08 PM EDT for Morgan County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 1:08 PM EDT (17:08 UTC)
Expired
Aug 7, 2021, 1:45 PM EDT
In force
37 min
Issued by
NWS Morristown, TN
Hail
0.50 in
Wind
40

County Morgan County, TN

The radar

The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 885 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
885 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WWUS84 KMRX 071708
SPSMRX

Special Weather Statement
National Weather Service Morristown TN
108 PM EDT Sat Aug 7 2021
 
TNZ012-035-071745-
Scott TN-Morgan TN-
108 PM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of central Morgan and
south central Scott Counties through 145 PM EDT...

At 108 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wartburg, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Wartburg, Sunbright, Frozen Head State Park and Petros. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3612 8468 3625 8468 3629 8443 3607 8447
TIME...MOT...LOC 1708Z 266DEG 12KT 3619 8459 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

BW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:51 AM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 7, 9:51 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Morristown TN
951 AM EDT Sat Aug 7 2021

.UPDATE...
MORNING UPDATE.

&&

.DISCUSSION...

Main purpose for the morning update was to adjust PoPs through
early afternoon to come in line with current radar trends. Trended
largely towards a blend of the HRRR, CONSShort, and HiresWFV3, all
of which showed very little in the way of convection this morning
and develop stuff by midday. Did keep higher chances in the
afternoon however. Otherwise, nothing really substantial for the
morning update.

CD

&&

.AVIATION...
12Z TAF DISCUSSION.

As upper trough moves into the eastern Tennessee today showers
starting to increase from west to east. Best chances will be later
this morning through the afternoon. VCSH showers for all sites
initially. Overall expect VFR conditions but MVFR conditions due
to restricted visibility in thunderstorms at times late morning
through early evening. Ceilings could drop to MVFR in
thunderstorms or rain showers late this afternoon mainly between
19Z and 24Z tonight. After 00Z skies begin to clear. Clouds become
scattered and fog most likely at KTRI after 06Z. Too soon to add
fog to other 2 sites late tonight with amount of storm coverage
still uncertain.

TD

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             87  68  90  71  92 /  40  20  10   0  20
Knoxville McGhee Tyson Airport, TN  87  66  90  70  92 /  60  20  10   0  20
Oak Ridge, TN                       86  65  89  69  91 /  60  20  10   0  20
Tri Cities Airport, TN              85  62  88  66  90 /  50  20  20   0  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Aug 7, 3:38 AM EDT, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
338 AM EDT Sat Aug 7 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-080745-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
338 AM EDT Sat Aug 7 2021 /238 AM CDT Sat Aug 7 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

TD/CDG

In the hours before

Special weather statement, Aug 7, 11:14 AM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Morristown TN
1114 AM EDT Sat Aug 7 2021

TNZ041-074-071600-
Cocke Smoky Mountains TN-Sevier Smoky Mountains TN-
1114 AM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southwestern Cocke
and southeastern Sevier Counties through NOON EDT...

At 1114 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Gatlinburg, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gatlinburg, Smoky Mountains-Newfound Gap, Smoky Mountains-Balsam
Mountain, Pittman Center, Hartford and Great Smoky Mountains National
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3574 8345 3586 8312 3578 8310 3577 8313
      3577 8316 3573 8320 3573 8324 3572 8326
      3571 8325 3569 8326 3567 8329 3566 8330
      3566 8334 3562 8340
TIME...MOT...LOC 1514Z 253DEG 18KT 3571 8336

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

BW
Special weather statement, Aug 7, 11:20 AM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Morristown TN
1020 AM CDT Sat Aug 7 2021

TNZ082-071545-
Bledsoe TN-
1020 AM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northeastern Bledsoe
County through 1045 AM CDT...

At 1019 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Pikeville, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Melvine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3577 8520 3577 8510 3576 8509 3577 8504
      3575 8503 3577 8494 3577 8493 3576 8492
      3560 8507 3571 8522
TIME...MOT...LOC 1519Z 292DEG 8KT 3573 8514

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BW
Special weather statement, Aug 7, 11:44 AM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Morristown TN
1144 AM EDT Sat Aug 7 2021

TNZ038-069-070-073-071615-
Jefferson TN-Grainger TN-Knox TN-North Sevier TN-
1144 AM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northeastern Knox,
western Jefferson and southwestern Grainger Counties through 1215 PM
EDT...

At 1143 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of New Market, or 12 miles west of Jefferson City,
moving east at 5 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sevierville, New Market, Strawberry Plains, Blaine, House Mountain
State Park, Mascot and Kodak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3598 8375 3612 8378 3620 8356 3596 8352
TIME...MOT...LOC 1543Z 262DEG 5KT 3606 8370

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

BW
Special weather statement, Aug 7, 11:54 AM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Morristown TN
1154 AM EDT Sat Aug 7 2021

TNZ081-099-071630-
Sequatchie TN-Hamilton TN-
1154 AM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southeastern
Sequatchie and central Hamilton Counties through 1230 PM EDT/1130 AM
CDT/...

At 1154 AM EDT/1054 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Fairmount, or 10 miles north of Chattanooga. This
storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chattanooga, Soddy-Daisy, Walden, Fairmount, North Chickamauga Creek
Gorge, Mowbray Mountain, Middle Valley, Falling Water and Lone Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3519 8537 3528 8534 3529 8517 3515 8519
TIME...MOT...LOC 1554Z 287DEG 3KT 3522 8528

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BW
Local storm report, Aug 7, 12:45 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1245 PM EDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND DMG     1 SW STRAWBERRY PLAINS  36.05N 83.70W
08/07/2021                   KNOX               TN   911 CALL CENTER

            TREE DOWN AT THE INTERSECTION OF OLD AJ HWY
            AND 11E.

&&
Special weather statement, Aug 7, 1:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
108 PM EDT Sat Aug 7 2021

TNZ012-035-071745-
Scott TN-Morgan TN-
108 PM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of central Morgan and
south central Scott Counties through 145 PM EDT...

At 108 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wartburg, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wartburg, Sunbright, Frozen Head State Park and Petros.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3612 8468 3625 8468 3629 8443 3607 8447
TIME...MOT...LOC 1708Z 266DEG 12KT 3619 8459

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BW

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:51 AM EDTAreal Flood AdvisoryMRXSevier114 min
Aug 7, 11:14 AM EDTSpecial Weather StatementMRXSevier46 min
Aug 7, 11:20 AM EDTSpecial Weather StatementMRXRhea25 min
Aug 7, 11:44 AM EDTSpecial Weather StatementMRXJefferson31 min
Aug 7, 11:54 AM EDTSpecial Weather StatementMRXHamilton36 min
Aug 7, 12:00 PM EDTSevere Thunderstorm WarningMRXJefferson, Knox, Sevier45 min
Aug 7, 12:09 PM EDTAreal Flood AdvisoryMRXSevier66 min
Aug 7, 1:13 PM EDTSpecial Weather StatementMRXBradley32 min
Aug 7, 1:23 PM EDTAreal Flood AdvisoryMRXKnox112 min
Aug 7, 1:31 PM EDTSpecial Weather StatementMRXClaiborne44 min
Aug 7, 1:41 PM EDTSpecial Weather StatementMRXHawkins34 min
Aug 7, 1:53 PM EDTSpecial Weather StatementMRXClaiborne37 min
Aug 7, 2:00 PM EDTAreal Flood AdvisoryMRXMorgan103 min
Aug 7, 2:03 PM EDTSpecial Weather StatementMRXHawkins27 min
Aug 7, 2:10 PM EDTSevere Thunderstorm WarningMRXClaiborne30 min
Aug 7, 2:15 PM EDTSpecial Weather StatementMRXUnion30 min
Aug 7, 2:19 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington30 min
Aug 7, 2:39 PM EDTSpecial Weather StatementMRXGrainger36 min
Aug 7, 2:48 PM EDTSpecial Weather StatementMRXWashington27 min
Aug 7, 2:52 PM EDTSpecial Weather StatementMRXKnox23 min
Aug 7, 3:15 PM EDTAreal Flood AdvisoryMRXKnox2 hr
Aug 7, 3:19 PM EDTAreal Flood AdvisoryMRXHawkins, Sullivan3 hr
Aug 7, 3:24 PM EDTSpecial Weather StatementMRXSullivan51 min
Aug 7, 3:30 PM EDTSpecial Weather StatementMRXSevier30 min
Aug 7, 3:33 PM EDTAreal Flood AdvisoryMRXSullivan3 hr
Aug 7, 3:37 PM EDTSevere Thunderstorm WarningMRXSevier53 min
Aug 7, 3:53 PM EDTSpecial Weather StatementMRXJohnson37 min
Aug 7, 4:06 PM EDTSevere Thunderstorm WarningMRXCocke, Sevier39 min
Aug 7, 4:14 PM EDTSevere Thunderstorm WarningMRXCocke, Greene27 min
Aug 7, 4:35 PM EDTSpecial Weather StatementMRXCocke25 min
Aug 7, 5:06 PM EDTSpecial Weather StatementMRXHawkins39 min
Aug 7, 5:43 PM EDTSpecial Weather StatementMRXBlount47 min
Aug 7, 11:04 AM EDTAreal Flood AdvisoryMRXWise116 min
Aug 7, 3:01 PM EDTSpecial Weather StatementMRXCity of Bristol29 min
Aug 7, 4:07 PM EDTSevere Thunderstorm WarningMRXRussell23 min
Aug 7, 4:28 PM EDTSpecial Weather StatementMRXScott47 min
Aug 7, 4:40 PM EDTSpecial Weather StatementMRXMadison20 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.